Alert archive / Indiana / Wind Advisories in 2009
Wind Advisory 4, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Mar 10, 2009, 4:23 AM EDT for 21 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan. It took effect at Mar 11, 2009, 12:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2009, 4:23 AM EDT (08:23 UTC)
- In effect from
- Mar 11, 2009, 12:00 AM EDT
- Expired
- Mar 11, 2009, 10:52 AM EDT
- In force
- 11 hr
- Issued by
- NWS Northern Indiana
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIWX 100823 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 423 AM EDT TUE MAR 10 2009 .A DEEP LOW PRESSURE SYSTEM WILL MOVE NORTHEAST THROUGH THE GREAT LAKES TONIGHT. BEHIND THIS SYSTEM...STRONG WEST TO NORTHWEST WINDS WILL DEVELOP. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-101630- /O.NEW.KIWX.WI.Y.0004.090311T0400Z-090311T2000Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 423 AM EDT TUE MAR 10 2009 /323 AM CDT TUE MAR 10 2009/ ...WIND ADVISORY IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 4 PM EDT /3 PM CDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 4 PM EDT /3 PM CDT/ WEDNESDAY. STRONG WEST TO NORTHWEST WINDS WILL OVERSPREAD THE AREA TONIGHT AS A DEEP LOW PRESSURE SYSTEM MOVES NORTHEAST THROUGH THE GREAT LAKES. BEHIND THIS SYSTEM...SUSTAINED WINDS WILL REACH 25 TO 30 MPH WITH GUSTS BETWEEN 40 AND 45 MPH. WINDS WILL GRADUALLY SUBSIDE BY LATE WEDNESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS TO 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS73 KIWX 101515 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1115 AM EDT TUE MAR 10 2009 .A DEEP LOW PRESSURE SYSTEM WILL MOVE NORTHEAST THROUGH THE GREAT LAKES TONIGHT. STRONG WEST TO NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT. SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE LATE TONIGHT INTO WEDNESDAY MORNING. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-102315- /O.CON.KIWX.WI.Y.0004.090311T0400Z-090311T2000Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 1115 AM EDT TUE MAR 10 2009 /1015 AM CDT TUE MAR 10 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 4 PM EDT /3 PM CDT/ WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 4 PM EDT /3 PM CDT/ WEDNESDAY. STRONG WEST TO NORTHWEST WINDS WILL OVERSPREAD THE AREA TONIGHT...AS A DEEP LOW PRESSURE SYSTEM MOVES NORTHEAST THROUGH THE GREAT LAKES. SUSTAINED WINDS WILL REACH 25 TO 30 MPH WITH GUSTS UP TO 50 MPH EXPECTED. WINDS WILL GRADUALLY SUBSIDE BY LATE WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JC
000 WWUS73 KIWX 102030 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 430 PM EDT TUE MAR 10 2009 .A DEEP LOW PRESSURE SYSTEM WILL MOVE NORTHEAST THROUGH THE GREAT LAKES TONIGHT. STRONG WEST TO NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT. SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE LATE TONIGHT INTO WEDNESDAY MORNING. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-110430- /O.EXT.KIWX.WI.Y.0004.090311T0400Z-090311T1600Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 430 PM EDT TUE MAR 10 2009 /330 PM CDT TUE MAR 10 2009/ ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 12 PM EDT /11 AM CDT/ WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 12 PM EDT /11 AM CDT/ WEDNESDAY. STRONG WEST TO NORTHWEST WINDS WILL OVERSPREAD THE AREA TONIGHT... AS A DEEP LOW PRESSURE SYSTEM MOVES NORTHEAST THROUGH THE GREAT LAKES. SUSTAINED WINDS WILL REACH 25 TO 30 MPH WITH GUSTS UP TO 50 MPH EXPECTED. WINDS WILL GRADUALLY SUBSIDE BY LATE WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JC
000 WWUS73 KIWX 110435 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1235 AM EDT WED MAR 11 2009 .A DEEP LOW PRESSURE SYSTEM OVER THE NORTHERN GREAT LAKES WILL CONTINUE TO MOVE NORTHEAST INTO SOUTHERN CANADA THIS MORNING. STRONG WEST TO NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT WITH SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 50 MPH POSSIBLE THIS MORNING. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-111245- /O.CON.KIWX.WI.Y.0004.000000T0000Z-090311T1600Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 1235 AM EDT WED MAR 11 2009 /1135 PM CDT TUE MAR 10 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT /11 AM CDT/ TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT /11 AM CDT/ TODAY. STRONG WEST TO NORTHWEST WINDS WILL CONTINUE TO OVERSPREAD THE AREA THIS MORNING... AS A DEEP LOW PRESSURE SYSTEM MOVES NORTHEAST INTO SOUTHERN CANADA. SUSTAINED WINDS WILL REACH 25 TO 30 MPH WITH GUSTS UP TO 50 MPH EXPECTED. WINDS WILL GRADUALLY SUBSIDE BY LATE THIS MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KIWX 110814 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 414 AM EDT WED MAR 11 2009 .A DEEP LOW PRESSURE SYSTEM MOVING NORTHEAST THROUGH SOUTHERN CANADA COMBINED WITH STRONG HIGH PRESSURE BUILDING IN FROM THE NORTHWEST WILL RESULT IN STRONG WINDS THIS MORNING WITH SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 50 MPH POSSIBLE. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-111600- /O.CON.KIWX.WI.Y.0004.000000T0000Z-090311T1600Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 414 AM EDT WED MAR 11 2009 /314 AM CDT WED MAR 11 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT /11 AM CDT/ TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT /11 AM CDT/ TODAY. STRONG WEST TO NORTHWEST WINDS WILL CONTINUE OVER THE AREA THIS MORNING...AS A DEEP LOW PRESSURE SYSTEM MOVES NORTHEAST INTO SOUTHERN CANADA AND STRONG HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. SUSTAINED WINDS WILL REACH 25 TO 30 MPH WITH GUSTS UP TO 50 MPH EXPECTED. WINDS WILL GRADUALLY SUBSIDE BY LATE THIS MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KIWX 111452 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1052 AM EDT WED MAR 11 2009 ...WIND ADVISORY CANCELLED... INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-111600- /O.CAN.KIWX.WI.Y.0004.000000T0000Z-090311T1600Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 1052 AM EDT WED MAR 11 2009 /952 AM CDT WED MAR 11 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED WELL BELOW ADVISORY LEVELS LATE THIS MORNING...AND WILL CONTINUE TO SLOWLY SUBSIDE THROUGH THE DAY AND INTO TONIGHT. $$ JC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Mar 10, 1:50 AM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Mar 10, 1:50 AM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
150 AM EDT TUE MAR 10 2009
.AVIATION...
WITH WARM SECTOR TO BECOME MORE DEEPLY ESTABLISHED BY MIDDAY ALONG
WITH SUBSTANTIAL DRY LYR 800-400MB AND LACK OF SIG REDUCTIONS IN
UPSTREAM CIGS IN RAFL ACRS IL HAVE MARKEDLY BACKED OFF ON LONG PD OF
IFR RESTRICTIONS. POTNL FOR IFR/BRIEFLY LIFR CONDS STILL EXIST LTR
IN FCST PD WITH ANTICIPATED CONVECTION LINES AHEAD OF STRONG COLD
FRONT PUSHING THRU TERMINAL SITES THIS EVE. HAVE INTRODUCED PD OF
LOW END MVFR WITH TSRA AS OUTLOOK PENDING FINE TUNING OF TIMING WITH
SUBSEQUENT FCSTS.
&&
.UPDATE...
UPDATED GRIDS TO UP TIMING OF PRECIP ONSET PER RADAR/OBS TRENDS.
TOOK A FEW DEGREES OFF LOW TEMPS AS CURRENT OBS AND UPSTREAM OBS
SHOWING DIURNAL DROPOFF WITH ONLY HIGH CLOUDS AND LIGHT WINDS
THROUGH EARLY EVENING AND DONT EXPECT WAA TO BE STG ENOUGH TO
OFFSET INITIAL DIURNAL DROP. EXPECT AS LLJ BEGINS TO REALLY CRANK
AFTER MIDNIGHT...WAA WILL PROVE ADEQUATE AND TEMPS WILL STEADY
BEFORE SLOWLY RISING TOWARDS DAYBREAK.
&&
.PREV DISCUSSION... /ISSUED 421 PM EDT MON MAR 9 2009/
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
OUR BREAK IN THE ACTIVE WEATHER IS QUICKLY COMING TO A CLOSE WITH
STRATUS OVERHEAD ERODING ATTM...BUT HIGH CLOUDINESS ASSOCIATED WITH
THE NEXT APPROACHING SHORTWAVE IS ALREADY MOVING IN.
OVERALL EVOLUTION DURING THE NEXT 36-48 HOURS WILL NOT BE THAT
DISSIMILAR TO WHAT JUST OCCURRED THIS WEEKEND. TONIGHT...LLJET AT
H850 DEVELOPS AHEAD OF SMALLER SCALE SHORTWAVE THAT KICKS OUT AHEAD
OF MAIN SOUTHWESTERN CONUS TROUGH. SOUTH OF THE APPROACHING WARM
FRONT...H850 WINDS REACH 50-60KTS WITH PWATS JUMPING TO 1.25-1.5 IN
THE WARM SECTOR SOUTH OF THE FRONT...VERY CLOSE TO THE MAX VALUES
YOU SEE THIS TIME OF YEAR IN THIS PART OF THE COUNTRY. EXPECT
AREA OF MODERATE/HEAVY RAINFALL TO DEVELOP NORTH AND EAST OF THE
LLEVEL BOUNDARY AND PUSH INTO THE AREA AFTER MIDNIGHT.
NAM/SREFS/GFS SUGGEST AROUND 1 INCH OF PRECIPITATION WITH THIS
INITIAL SLUG...AND IT WILL COME IN PRETTY SHORT ORDER...SO BELIEVE
FLASH FLOOD WATCH IS IN VERY GOOD SHAPE.
TOUGHEST PART OF THE FORECAST IS DURING THE DAY TUESDAY AS SURFACE
BOUNDARY LIFTS NORTH OF THE REGION DURING THE AFTERNOON. GFS
CONTINUES HEAVY AMOUNTS OF QPF SOUTH OF THIS BOUNDARY THROUGH THE
DAY WITH THE NAM HAVING ALMOST NONE. FLOW IS RELATIVELY PARALLEL TO
THE LLEVEL BAROCLINIC ZONE...SO WOULD EXPECT SHRA COVERAGE/INTENSITY
TO WANE AS BEST THETAE ADVECTION PULLS EAST EARLY. HOWEVER... WITH
SUCH A JUICY AIRMASS SOUTH OF THE BOUNDARY WITH DEWPOINTS
APPROACHING 60F...ALSO HAVE A TOUGH TIME SEEING NOTHING DEVELOP.
THEREFORE...WILL KEEP CAT POPS IN THE EAST DURING THE MORNING AS
MORNING BATCH OF HEAVIER PRECIP PULLS EAST...BUT THEN DROP POPS BACK
TO LIKELY WITH RELATIVELY LESS QPF IN THE AFTERNOON WITH SHRA ALONG
THE BOUNDARY. T925 COULD SUPPORT MID TO UPPER 60S TO AROUND 70F IF
A DRIER NAM-LIKE SOLUTION UNFOLDS...BUT WITH WHAT WE/RE
EXPECTING...HIGHS IN THE LOWER/MIDDLE 60S OVER SOUTHERN AREAS LOOK
GOOD WITH NORTHERN ZONES STRUGGLING TOWARDS 50F LATE IN THE DAY AS
THE SURFACE BOUNDARY ARRIVES.
COLD FRONT PUSHES THROUGH TUESDAY NIGHT AS SURFACE LOW BOMBS OUT AS
IT LIFTS NORTHEAST FROM WISCONSIN INTO NORTHERN MICHIGAN. THIS
STRONGER AND FURTHER NORTH SURFACE LOW THAN DURING THE PAST EVENT
SHOULD ENSURE THAT EVERYONE BREAKS INTO THE WARM SECTOR TUESDAY
NIGHT...AND WOULDNT BE SURPRISED IF MANY LOCATIONS ARE IN THE LOW
60S THROUGH THE FIRST HALF OF THE NIGHT WITH DEWPOINTS APPROACHING
60. CAPE VALUES INCREASE TO BETWEEN 100 J/KG OVER NORTHERN AREAS
TO 500 J/KG OVER THE SOUTH. WE WON/T HAVE QUITE THE UPPER LEVEL
SUPPORT FOR ASCENT GIVEN THAT THE UPPER WAVE IS FURTHER NORTH AND
WEST...BUT THE STRENGTH OF THE SURFACE BOUNDARY WILL BE
IMPRESSIVE...AND SHOULD KEEP CONVECTION GOING AS IT ARRIVES LATE
IN THE EVENING. THE FARTHER EAST/LATER IN THE OVERNIGHT YOU
PROGRESS...THE SVR POTENTIAL WILL DROP AS INSTABILITY WEAKENS.
WIND FIELDS ARE AGAIN VERY IMPRESSIVE...WITH 0-3KM SHEAR OVER
40KTS AND 0-6KM SHEAR OVER 60KTS. SO...AGREE WITH SPC/S SLIGHT
RISK OVER WESTERN AREAS WHICH HAVE THE BEST CHANCE TO MAINTAIN
INSTABILITY BEFORE CONVECTIVE LINE ARRIVES...BUT CAN/T RULE OUT
SVR ANYWHERE AT THIS POINT.
BEHIND THE FRONT...TOWARDS DAYBREAK...INTENSE COLD ADVECTION /15C
IN 6HRS AT H850/ COMBINED WITH IMPRESSIVE SURFACE PRESSURE GRADIENT
BEHIND DEPARTING LOW SHOULD BE ENOUGH TO SUPPORT ADVISORY LEVEL
WINDS WITH GUSTS TO 40KTS LOOKING POSSIBLE...PARTICULARLY THE
FURTHER NORTH AND WEST YOU GO...AS THESE AREAS WILL BE CLOSEST TO
THE BEST COLD ADVECTION...AND CLOSEST TO THE SURFACE LOW PUSHING
INTO ONTARIO. ANY REMAINING SHRA MAY CHANGE TO SNOW BEFORE ENDING
AS SPRAWLING 1040MB HIGH BEGINS PULLING IN OVER THE NORTHERN
PLAINS.
LONG TERM...
WEDNESDAY THROUGH MONDAY
GENERAL WESTERLY FLOW WILL DOMINATE THE WEATHER WITH SPLIT FLOW
SUPPORTING STORM TRACKS WELL NORTH AND SOUTH OF THE REGION...WITH
MASSIVE SFC RIDGING EXPECTED THROUGH MUCH OF THE WEEKEND. SW CONUS
DISTURBANCE WILL BEGIN TO EJECT INTO THE PLAINS BY THE LATER HALF OF
OF THE WEEKEND WITH MID LEVEL FLOW BACKING TO THE SOUTHWEST. IN
REPONSE TO THE EJECTING UPPER LEVEL IMPULSE...A SFC LOW LOW WILL
DEVELOP SUPPORTING BACKING LL WIND AND INCREASED MOISTURE WITH THE
CHANCES FOR PRECIP RETURNING TO THE REGION BY EARLY NEXT WEEK.
RESURGENCE OF THE GULF OF ALASKA UPPER LOW AND ASSOCIATED SFC
CYCLONE WILL HELP BRING HIGHLY AMPLIFIED FLOW INTO THE WESTERN US
WITH RATHER ROBUST HEIGHT RISES PROGGED IN DETERMINISTIC SOLUTIONS
AS WELL AS MEAN GEFS/NAEFS SOLUTIONS...ALTHOUGH HIGH ENSEMBLE SPREAD
IS EVIDENT PER THE STRENGTH AND EVOLUTION OF THE COMPLICATED PACIFIC
FLOW. PERIOD WILL FEATURE TEMPS BELOW NORMAL WED AND THUR AS A
MASSIVE ARCTIC VORTEX WILL GRAZE THE GREAT LAKES BEHIND A DEEP SFC
CYCLONE DEPARTING THE REGION THE START OF THE PERIOD. HAVE GENERALLY
FOLLOWED A GFS-ECMWF BLEND...THROUGH THE PERIOD WITH NO SIG
DEPARTURES AMONG THEIR SOLUTIONS. THE ONLY QUESTION MARK IS HOW
STRONG AND EXPANSIVE WILL CAA BE INTO THE REGION WED. THE GFS OFFERS
A SOLUTION THAT FEATURES A MUCH MORE AGGRESSIVE UPPER LOW AND STRONG
SFC HIGH...OPTING TO BRING H85 TEMPS DOWN TO -16C IN THE NE. THE
ECMWF IS LESS AGGRESSIVE WITH ITS PROGS OF -12 AND SLIGHTLY HIGHER
H5 HEIGHTS OVER THE REGION.
WED-THUR...DEEP SFC CYCLONE WILL BE DEPARTING THE REGION WITH
STRONG GUSTY WESTERLY WINDS CONTINUING INTO THE AFTERNOON.
ESPECIALLY GIVEN STRONG GEOSTROPHIC FLOW PROGGED IN BOTH THE NAM AND
GFS NEAR THE TOP OF THE BL. EXPECTING MORNING HIGHS WITH A HIGHLY
LIMITED DIURNAL RISE. BULK OF CAA IS PROGGED TO ENTER THE REGION BY
EVENING WITH A WELL MIXED BL GIVEN THE STRONG ISSALOBARIC COMPONENT
PER BUILDING SFC HIGH. EXPECTING TEMPS TO FALL INTO THE TEENS BY
DAWN THUR. HAVE CUT HIGHS THURS GIVEN BUFR/GFS/AND NAM PROGS. FEEL
THE GFS/S COLDER THERMAL FIELDS ARE WELL WARRANTED GIVEN THE STRONG
CAA PER THE DEEP SFC LOW EXITING THE REGION...COUPLED WITH THE
EXPANSIVE SNOW FIELD OVER THE UPPER MIDWEST AND NORTHERN PLAINS
OFFERING LIMITED AIRMASS MODIFICATION. IT IS QUITE POSSIBLE THAT
MANY PLACES IN THE NE MAY NOT MAKE IT OUT OF THE 20S WITH EXPECTED
LAKE CLOUDS/FLURRIES IN THE REGION. IN ADDITION...HAVE ADDED
AFTERNOON FLURRIES FOR THE ENTIRE FA DUE TO 1)SUPERADIABATIC LAPSE
RATES NEAR THE SFC/AMPLE LL MOISTURE IN PLACE DUE TO RECENT HEAVY
RAINS/AND STRONG MARCH INSOLATION. NOT EXPECTING MUCH IN THE WAY OF
LAKE EFFECT SNOW ACTIVITY GIVEN SHALLOW INVERSION HEIGHTS UNDER VERY
DRY LL FLOW.
THU NIGHT THROUGH SUN...GENERAL SFC RIDGING EXPECTED THROUGH THE
PERIOD WITH A FEW PASSING MID AND HIGH CLOUDS PER WEAK MID LEVEL
IMPULSES TRAVERSING THE REGION. LOOK FOR A THE CP AIRMASS IN PLACE
TO CONTINUE TO MODIFY THROUGH THE PERIOD WITH TEMPS RISING TO AND
ABOVE SEASONAL NORMS BY SAT.
SUN NIGHT THROUGH MON...UPPER LEVEL RIDGING WILL COMMENCE...WITH
THETA-E ADV ONGOING. HAVE ADDED LOW CHANCE POPS TO MON GIVEN
MODEL/ENSEMBLE SIGNALS AND PROGGED UPPER LEVEL PATTERN.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH FROM 2 AM EDT /1 AM CDT/ TUESDAY THROUGH
TUESDAY MORNING FOR INZ003>009-012>018-020-022>027-032>034.
MI...FLASH FLOOD WATCH FROM 2 AM EDT TUESDAY THROUGH TUESDAY MORNING
FOR MIZ077>081.
OH...FLASH FLOOD WATCH FROM 2 AM EDT TUESDAY THROUGH TUESDAY MORNING
FOR OHZ001-002-004-005-015-016-024-025.
LM...GALE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR
LMZ043-046.
&&
SHORT TERM...ARNOTT
LONG TERM...JC
AVIATION...MURPHY
UPDATE...SIMPSONHazardous weather outlook, Mar 9, 4:32 PM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 432 PM EDT MON MAR 9 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-102045- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 432 PM EDT MON MAR 9 2009 /332 PM CDT MON MAR 9 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT FLOODING WILL CONTINUE ON MOST RIVERS ACROSS THE AREA. THERE IS A POTENTIAL FOR FLASH FLOODING OVER THE REGION LATE TONIGHT AS HEAVY RAIN MOVES BACK INTO THE AREA. THUNDERSTORMS ARE ALSO POSSIBLE LATE TONIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY EVENING. SOME OF THE STORMS MAY BE SEVERE...MAINLY IN THE EVENING. THE GREATEST THREAT OF SEVERE WEATHER IS WEST OF ROUTE 31. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ON TUESDAY WHICH COULD EXACERBATE ONGOING RIVER FLOODING AND RESULT IN FLASH FLOODING OF SOME STREAMS AND LOW LYING AREAS. FLOODING ON RIVERS IN THE AREA SHOULD BEGIN TO DECREASE BY LATE IN THE WEEK...HOWEVER SOME RIVERS WILL LIKELY REMAIN FLOODED THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-102045- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 432 PM EDT MON MAR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 2PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A GALE WATCH IS IN EFFECT TUESDAY EVENING THROUGH WEDNESDAY MORNING. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LIKELY PERSIST THROUGH THURSDAY. THUNDERSTORMS WITH STRONG GUSTY WINDS ARE ALSO POSSIBLE TUESDAY AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 10:24 PM EDT | River Flood Warning | IWX | Elkhart | 7 days |
| Mar 10, 4:31 AM EDT | Gale Warning | IWX | 30 hr | |
| Mar 10, 7:04 PM EDT | River Flood Warning | IWX | Carroll, White | 6 days |
Nearby
Wind Advisories in Indiana, 2009Wind Advisories in Ohio, 2009Wind Advisories in Michigan, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.